MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030807927
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/07/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a stent fracture occurred.A synergy xd mr us 4.00 x 32mm was selected for use during a percutaneous coronary intervention.During normal advancement, it was noted that the stent delivery system had broken into two pieces.The proximal portion of the device was able to be removed as it was still on the wire.Attempts were made to snare the distal portion that still remained in the patient, however these snaring attempts were unsuccessful.After this, the patient was taken to the cardiovascular operating room for emergency removal of the fractured device via open heart surgery.Due to this, the patient had died.
 
Event or Problem Description
It was reported that a stent fracture occurred.A synergy xd mr us 4.00 x 32mm was selected for use during a percutaneous coronary intervention.During normal advancement, it was noted that the stent delivery system had broken into two pieces.The proximal portion of the device was able to be removed as it was still on the wire.Attempts were made to snare the distal portion that still remained in the patient; however, these snaring attempts were unsuccessful.After this, the patient was taken to the cardiovascular operating room for emergency removal of the fractured device via open heart surgery.Due to this, the patient had died.It was further reported that it was the distal portion of the stent delivery system that had separated, and during surgery the delivery system was completely removed from the patient.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17839393
Report Number2124215-2023-53080
Device Sequence Number7666816
Product Code NIQ
UDI-Device Identifier08714729981169
UDI-Public08714729981169
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Lot Number0030807927
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/08/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown